Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 25, 2001, 3:23 AM CST for Jones County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2001, 3:23 AM CST (09:23 UTC)
- Expired
- Feb 25, 2001, 4:00 AM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 250924 SVRJAN MSC067-251000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 323 AM CST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 400 AM CST * AT 323 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PERRY COUNTY...OR ABOUT 11 MILES EAST OF PETAL...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SOUTHEAST JONES COUNTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY AWAY FROM WINDOWS. 59 LAT...LON 3143 8918 3130 8903 3154 8871 3170 8890
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:45 AM CST, 38 minutes earlier.
Area forecast discussion, Feb 25, 2:45 AM CST, 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO PRELIM NUMBERS NATIONAL WEATHER SERVICE JACKSON MS 245 AM CST SUN FEB 25 2001 ANOTHER EVENT WINDING DOWN FOR THE FORECAST AREA AS DEEPENING UPPER LOW HEADS FOR THE GREAT LAKES....BEING SHUNTED NORTH BY SUBTROPICAL HIGH CENTERED OVER CARIBBEAN/CENTRAL AMERICA. SYSTEM DIGGING INTO THE SOUTHWESTERN CONUS WITH ANOTHER DIVING INTO SOUTH-CENTRAL CANADA. SURFACE LOW OF STEEL DEEPENING SYSTEM HEADING INTO UPPER MISSISSIPPI RIVER VALLEY(898MB MSL PRESSURE ON MIDNIGHT SURFACE ANALYSIS AND STILL DEEPENING). SURFACE FRONT ASSOCIATED WITH CENTRAL CONUS SYSTEM MOVING THROUGH CENTRAL MO/AR INTO EASTERN TX ON 06Z ANALYSIS. CURRENT SQUALL LINE MOVING OVER THE FA STARTING TO LOSE STEAM AS SURFACE GUST FRONT IS BECOMING DISASSOCIATED WITH MAIN TSRA COMPLEX. ANOTHER SQUALL LINE AFFECTING SOUTHEASTERN SECTIONS OF MS HAS MOVED INTO AL...WITH LOW LEVEL WINDS TAPERING OFF OVER SOUTHEASTERN SECTIONS OF STATE. SHORTRANGE MODELS CONTINUE CENTRAL CONUS LOW DEEPENING(AT LEAST THROUGH SUNRISE) AS IT CLIMBS NORTH. GOOD LOW LEVEL FLOW CONTINUES PULLING NORTH WITH SURFACE LOW...SO WINDS CONTINUE TO SLACK OFF FROM WINDY CONDITIONS TODAY. LOW LEVEL HIGH PRESSURE OVER SOUTHERN US ROCKIES PROGGED TO MOVE EAST TO OVER CENTRAL MISS RIVER VALLEY BY EARLY MONDAY MORN...THEN WEAKEN AS IT MOVES NORTH INTO MID WEEK AS SOUTHWESTERN LOW MEANDERS ITS WAY EAST OVER THE DESERT SOUTHWEST... AND LONG CANADIAN SHORTWAVE TROUGH DIGS SOUTH INTO THE NORTHERN US ROCKIES/PLAINS STATES. RESULT IS A RETURN TO EASTERLY FLOW LATER MONDAY INTO MONDAY NIGHT...SOUTHERLY FLOW OVER SOUTHERN PLAINS BY MON NIGHT. WITH SURFACE BOUNDARY PUSHING THROUGH LOWER MISS RIVER VALLEY TONIGHT BEFORE STALLING ALONG GULF COAST BY EARLY MONDAY. CONCERN IS PRESENT FOR SOUTHEASTERN SECTIONS OF STATE IF BOUNDARY HOLDS CURRENT SPEED(ETA/NGM/AVN PRETTY CLOSE WITH POSITION BY F36/MON MORN)...AND ENOUGH SUN PEEKS THROUGH TO DESTABILIZE THE AIRMASS AHEAD OF FRONT. ETA ADVERTISING CAPES OVER 2000 J/KG. HAVE A FEELING THAT ANOTHER ROUND OF WATCHES WILL BE ISSUED FOR THIS AREA THIS AFTERNOON. MODEL SOUNDINGS FOR THE AREA SHOWING A WEAK...LINEAR WIND PROFILE WITH GOOD MID LEVEL DRY AIR...SO MAIN THREAT LOOKS TO BE HIGH WINDS...SOME LARGE HAIL...MAYBE AN ISOLATED TORNADO. WILL LIKELY LEAVE IN SEVERE WORDING SOUTHEASTERN SECTIONS(SPC HAS A SLIGHT RISK FOR FA SOUTH OF A KHEZ TO KMEI LINE ON 05Z CONVECTIVE OUTLOOK). SEVERE RISK IS HIGHLY DEPENDENT UPON AMOUNT OF HEATING RECEIVED DURING THE DAY TODAY. WITH AFTERNOON TEMPS IN THE MID 70S AND DEW POINTS AROUND 70...NOT MUCH ADDITIONAL HEATING WILL BE NEEDED. AM GOING WITH ROUGH FRONTAL POSITION OF STARTING TO MOVE INTO WESTERN SECTIONS OF FA AT BEGINNING OF TODAY/S FORECAST PERIOD...QUITMAN TO MCCOMB LINE BY BEGINNING OF TONIGHT/S FORECAST PERIOD...THEN ALMOST TO COAST BY BEGINNING OF MONDAY NIGHT/S FORECAST PERIOD AS FRONT LOSES STEAM. FOR THE FORECAST...AM GOING TO PROBABLY TWEAK TO MOS NUMBERS TODAY FOR COOLER...BUT DRIER AIR MOVING IN BEHIND BOUNDARY NORTHWESTERN SECTIONS AND WARM...MUGGY CONDITIONS SOUTHEAST. POPS WILL TAPER FROM ISOLATED MORNING SHOWERS NORTHWEST TO LIKELY SOUTHEAST. TONIGHT... WILL LIKELY GO A BIT ABOVE MOS TEMPS AND POPS SOUTHEAST...NEAR MOS TEMPS NORTHWEST. FOR MONDAY...BEST POPS LOOK TO BE SOUTHEAST AHEAD/NEAR FRONT...SOUTHERN SECTIONS MONDAY NIGHT(USING MAV NUMBERS AS A START). TEMPS...WILL LIKELY USE MAV NUMBERS AS A START..THEN TWEAK FROM THERE. QPF DISCUSSION...HPS AMOUNTS AND PLACEMENT LOOK GOOD FOR 12Z SUN THROUGH 12Z MON. IN THE EXTENDED...WITH EXTENSION OF ETA/NGM INTO EXTENDED...ALONG WITH LOOK AT AVN...ANOTHER EVENT LOOKS TO BE IN THE WORKS FOR TUESDAY AS SOUTHERLY FLOW PUSHES COASTAL BOUNDARY NORTH AND NORTHERN AND SOUTHWESTERN CONUS SHORTWAVES MOVE SOUTH AND EAST...RESPECTIVELY. PRELIMINARY NUMBERS... JAN 071/045 065/049 4135 MEI 073/045 066/050 5135 .JAN... MS...NONE. LA...NONE. AR...NONE. 16
In the hours before
Local storm report, Feb 24, 9:24 PM CST, 5 hours 59 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0650 PM BELLAIRE AR .75 INCH HAIL
02/24/01 CHICOT REPORTED BY EOC
0735 PM 1 W CLEVELAND MS WIND DAMAGE
02/24/01 BOLIVAR FARM SHOPS
LEVELED....REPORTED BY EOC
0730 PM BENOIT MS WIND DAMAGE
02/24/01 BOLIVAR ROOF BLOWN OFF
CHURCH..REPORTED BY EOC
0725 PM LAMONT MS WIND DAMAGE
02/24/01 BOLIVAR TRAILER HOUSE BLOWN
OVER...REPORTED BY BOLIVAR
EOC
0740 PM PARCHMAN MS 1.75 INCH HAIL
02/24/01 SUNFLOWER REPORTED BY EOC
0845 PM GREENWOOD MS .88 INCH HAIL
02/24/01 LEFLORE REPORTED BY GREENWOOD
CIVIL DEFENSESpecial weather statement, Feb 24, 9:55 PM CST, 5 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 PM CST SAT FEB 24 2001 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER NORTH CENTRAL AND EAST CENTRAL PORTIONS OF MISSISSIPPI. THE LARGEST THREAT FOR SEVERE THUNDERSTORMS WILL GENERALLY BE EAST OF A EUPORA TO CARTHAGE LINE...AND NORTH OF A CARTHAGE TO DEKALB LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. THE PRIMARY SEVERE WEATHER THREAT WILL GRADUALLY TRANSITION FROM A TORNADO AND LARGE HAIL THREAT...TO A DAMAGING WIND THREAT...AS THE MAIN STORM COMPLEX SHIFTS EASTWARD ACROSS MISSISSIPPI. THE INTENSE STORM SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER IS PUSHING NORTHEAST AWAY FROM THE LOWER MISSISSIPPI VALLEY REGION. EXPECT THE THREAT FOR SEVERE THUNDERSTORMS TO DIMINISH TOWARDS MORNING...AS THE STORM SYSTEM MOVES AWAY. ...FLOODING... LOCALLY HEAVY RAIN IS LIKLEY WITH ANY STORMS THAT DEVELOP OVERNIGHT. DEEP SOUTHWEST FLOW WILL ALLOW STORMS TO MOVE REPEATEDLY OVER THE SAME AREAS CAUSING PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. ...NON PRECIPITATION... SOUTH WINDS OF 20 TO 30 MPH...WITH A FEW HIGHER GUSTS...WILL AFFECT SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH THIS EVENING. THE WINDS WILL BECOME SOUTHWESTERLY AND DIMINISH TOWARDS MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:32 PM CST | Tornado Warning | JAN | Bolivar, Washington | 43 min |
| Feb 24, 7:12 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Feb 24, 7:13 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 32 min |
| Feb 24, 7:29 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 46 min |
| Feb 24, 7:41 PM CST | Tornado Warning | JAN | Humphreys, Washington | 34 min |
| Feb 24, 7:44 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 46 min |
| Feb 24, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Feb 24, 8:13 PM CST | Tornado Warning | JAN | Humphreys | 17 min |
| Feb 24, 8:25 PM CST | Tornado Warning | JAN | Rankin | 35 min |
| Feb 24, 8:30 PM CST | Tornado Warning | JAN | Leflore | 30 min |
| Feb 24, 8:39 PM CST | Tornado Warning | JAN | Carroll, Grenada | 51 min |
| Feb 24, 8:47 PM CST | Tornado Warning | JAN | Scott | 28 min |
| Feb 24, 9:17 PM CST | Tornado Warning | JAN | Leake, Scott | 28 min |
| Feb 24, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 35 min |
| Feb 24, 9:40 PM CST | Tornado Warning | JAN | Neshoba | 35 min |
| Feb 24, 10:11 PM CST | Tornado Warning | JAN | Neshoba | 49 min |
| Feb 24, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 27 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 45 min |
| Feb 24, 10:45 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 45 min |
| Feb 24, 11:06 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Feb 24, 11:12 PM CST | Tornado Warning | JAN | Issaquena | 33 min |
| Feb 24, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 34 min |
| Feb 24, 11:39 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 51 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 43 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Sharkey | 43 min |
| Feb 25, 12:36 AM CST | Tornado Warning | JAN | Holmes | 24 min |
| Feb 25, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Feb 25, 1:20 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 25 min |
| Feb 25, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.